Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Advice would be welcome  (Read 128 times)

0 Members and 1 Guest are viewing this topic.

Offline AncientMelody

  • Hero Member
  • *****
  • Posts: 706
  • Rec's: 15
  • Personal text
    • Poke This Member
Advice would be welcome
« on: February 20, 2014, 11:28:55 AM »
So, I've been on the lexapro now since November 20th, which is three months. I had a dosage increase on January 29 for depressive symptoms.

Here's where I'm at: depressive symptoms are under control, but I still feel like the Lexapro hasn't done anything significant for the anxiety. Furthermore, I initially felt like the Lexapro gave my kind of a mental boost in the evenings, id still be tired but I wasn't always overwhelmed by my fatigue (fatigue is a huge issue for me, always has been) but that benefit seemed to taper off in January and never really reoccurred....placebo effect maybe. I'm doing other things to work on the anxiety, but even those sometimes feel like items on a checklist to do, which itself feels overwhelming. And the Lexapro GI side effects continue. I'm not at my most severe by any means but don't feel further ahead than I did when I first started treatment initially in August.

All this to ask: I have an appointment w my psychiatrist in 3 weeks. Should I just keep on the Lexapro until then??tye upside of this would be maintaining status quo even if not ideal is at least some stability. On the other hand if she's going to change me ultimately, would it be better to do now instead of waiting? I have such a hard time with these decisions...
Bookmark and Share

Offline MissSteele

  • Newbie
  • *
  • Posts: 25
  • Country: 00
  • Rec's: 4
  • Gender: Female
  • Mood: Loved
    Loved
  • Personal text
    • Poke This Member
Re: Advice would be welcome
« Reply #1 on: February 20, 2014, 02:17:04 PM »
PLEASE do not stop taking your medicine cold-turkey. People who do that can sometimes experience extreme episodes of anxiety. With your doctor visit being so soon, I would recommend to wait until your appointment and speak with your doc about your concerns with Lexapro. The doc will probably ease you into a different med that they feel is better fitted for you. At the very least, call the doctor's office and tell them you cannot continue to take it for another 3 weeks, if it is really bothering you this badly. They will probably want you to come in sooner to change it out. Everyone's body responds different to medication, so sometimes it takes a while to find something that works for you. But, it will happen. Also, it seems as though anxiety is on the top of your mind always. I can't blame you, that's how life it for most of us here! However, if the anxiety is always lingering on your top-of-mind awareness, it is much more difficult for any remedy to work because you are still focused on your anxiety regardless. Does that make sense? Like with me, at my worst point in my anxiety, I would sometimes allow my mind to be free from anxiety for a brief moment and think about something normal, then I would realize I wasn't acknowledging my anxiety and I would immediately snap back and be like- Oh, wait, what was I thinking about earlier? Oh that's right- anxiety. It wasn't intentional, I didn't want to think about my anxiety, it had just become natural to me at that point. But, medicine and therapy will help this. You just need to find what's right for you. But, please, PLEASE don't just stop taking your meds without talking to a doctor.
Bookmark and Share

Online MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 758
  • Country: us
  • Rec's: 21
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Advice would be welcome
« Reply #2 on: February 20, 2014, 02:22:17 PM »
Hi Melody...

I am glad to hear that your depression is under control, but sorry that you are not getting much relief from the anxiety.  If I'm not mistaken, you increased your Lexapro from 10 to 15 mg some three weeks ago.

I would highly suggest that you don't attempt to go off the Lexapro, especially without discussing the matter with you psychiatrist.  It has only been three weeks since you increased the dose, so the added benefit has really not had time to kick-in.  Plus, the Lexapro might be doing a lot more for you then you realize.  Stopping it might cause withdrawal symptoms, and a return of your depression.  Also, if your psychiatrist should decide to switch you to another SSRI anti-depressant, you might be able to go directly from the Lexapro, to another medication, without any tapering.

Perhaps by the time you see your psychiatrist in three weeks, your anxiety will be reduced, and your energy level increased.

As always, the best to you, Melody!...  Chuck :grinning-smiley-003:
Bookmark and Share

Offline AncientMelody

  • Hero Member
  • *****
  • Posts: 706
  • Rec's: 15
  • Personal text
    • Poke This Member
Re: Advice would be welcome
« Reply #3 on: February 20, 2014, 03:16:43 PM »
Sorry for the confusion! My fault for being so long winded! I never intended to stop the medication abruptly, I was merely debating whether I should put in a call to my doc or wait out the three weeks.

So I did call. She wants me to give the lexapro a bit longer to see if things settle down....both in terms if side effects and anxiety wise. She did however send in a prescription for 10 Ativan as needed. Follow up in 3 weeks as already scheduled. Thanks for your thoughts!
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
34 Replies
6002 Views
Last post October 15, 2006, 04:47:31 PM
by Tryn2Understand
5 Replies
2038 Views
Last post December 13, 2006, 04:35:24 PM
by jerseygirl
5 Replies
1930 Views
Last post December 13, 2006, 04:55:07 PM
by kiwi
0 Replies
1067 Views
Last post December 21, 2006, 02:29:22 PM
by sy79
3 Replies
792 Views
Last post July 21, 2011, 08:34:12 AM
by jennjennxx

anything